Any positive experiences weaning off mirtazapine?

I've been on mirt since may 2013 after I was attacked by my brother and suffered severe anxiety and agoraphobia. I took 7.5mg for may to December, it helped me sleep and eat again. By December the anxiety hit harder so I increased to 15mg and have been at that dose since.

I'm considering weaning off. I'm tired all day every day, literally like a zombie. I'm exhausted all day which has got worse in the last year with an underactive thyroid on top. I'm also developing more and more phobias since being on it to the point I'm scared to have blood tests, go to appointments, can't socialise.... yes it could be part of the anxiety but feel it's been slightly worse since on 15mg. Also I get some odd thoughts since on 15mg but I've stayed on it because it's helped with my mood. I became very low after what happened and mirtazapine helped me feel calmer. I do believe it still helps me stay calmer and I feel content (which worries me coming off) but my situation isnt what it was 4 yesrs ago. I cut my violent brother and toxic family members out and life is much better. I am so exhausted, brain fog, much needed weight gain but now cant lose any and have a low level general anxiety since on them but I thought the fact I could sleep, eat and feel overall calm and content was worth the other annoying side effects. I planned to stay on it but I need to know if it's causing this chronic fatigue and also I feel off balance a lot. I also need to know if it's adding to all these phobias I've developed. I literally am so needy and need my husband to support me doing anything outside of the house.

I'm not saying mirt is all bad, it's not as it helped me get my life back on track and I do worry right now is it the right time as I'm coping with a chronic illness, having some extended family issues with my mother as she cut me off after I cut my brother off for attacking me yet l still have to see her so my children have a grandmother. So I do wonder if I should throw withdrawal into the mix but I've considered withdrawing for a while due to this chronic fatigue that's only been severe the last 16 months and I've been on this over 3 years so maybe it's not connected. I was always tired on mirt but it's more severe the last 16 months which could all just be linked to my thyroid.

Any positive withdrawal stories or advice on how to do it? My gp doesn't want me to withdraw right now but it isn't helping with my current severe anxiety and I've been low. The last year I've had severe anxiety due to how unwell I've been physically and due to how fatigued and poorly i felt i became house bound again when i had overcame the anxiety and agoraphobia in 2014. Mirt hasn't helped and I don't want to increase to 30mg. So I was wondering if anyone could share how they withdrew and any positive experiences as they interest is full of frightening withdrawal from mirt stories which is another reason I've stayed on it so long just through fear of weaning off but I can't stay on them forever. I want to be stronger than my anxiety and do this.

Thank you

Julie

Last edited by
Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

6 Replies

oldestnewest
  • I don't have the answers your'e looking for but i hope you find it and i am sorry for what happened to you. And i hope you have only happiness and only good people in your life to support you when youre feel the worst.

  • That's very kind of you, thank you.

    I'm lucky I've a wonderful husband and 3 children. We're very close.and what I went through brought us closer. Since cutting out my toxic violent family I'm so much happier.

  • So I have not taken mirtazipine but I do take lexapro which I am currently trying to ween off of. I have experienced weight gain and I'm tired all the time but because it was helping me I just kept taking it. However it is no longer working like it use to. I went from 20mg to 10mg and experienced flu like symptoms, extra anxiety,hot/cold flashes,dizziness,jitters,nausea,burning sensation. I went down way to fast! I am 6 weeks on 10mg and still have withdrawal symptoms but they are getting better. I hope to stabilize on 10mg soon! Anti depressants can be very hard to withdraw from so if you decide to do it go very very slowly it will lessen the withdrawal symptoms. Good luck!

  • Thank you.

    I hope your withdrawal gets easier. When I withdraw I will do slowly for sure as wd side effects scare me.

    Can I ask, are you pill cutting to wean down? my tablet is the smallest dose they do and was wondering how I could withdraw by chopping it.

    Julie

  • Well right now I am on the 10mg pill but I was cutting my 20mg in half for a while. They make a liquid form that I may consider using when I ween down further. I think they have a liquid in mirtazapine as well so look into it. You will just need to get a new script from your dr and the pharmacy will probably need to order it. I have read you should cut your dose by 5 or 10% every 3 weeks or until you stabilize on the lower dose. I know it may take a long time but you definitely do not want to go through what I am going through now.. ugh

  • I don't know how to wean off of it but I'm also on mirtazapine and it definitely makes me more tired throughout the day.

You may also like...